Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 107, NWS Jackson, MS

August 5, 2013Bolivar County, Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 5, 2013, 7:01 PM CDT for Bolivar County, Mississippi. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2013, 7:01 PM CDT (00:01 UTC)
Expired
Aug 5, 2013, 9:00 PM CDT
In force
119 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2314 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WGUS54 KJAN 060001
FFWJAN
MSC011-060200-
/O.NEW.KJAN.FF.W.0107.130806T0001Z-130806T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CDT MON AUG 5 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF ROSEDALE...

* UNTIL 900 PM CDT

* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE       
  WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF    
  ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3397 9080 3382 9078 3361 9080 3364 9112
      3367 9111 3368 9103 3371 9107 3370 9110
      3378 9108 3378 9099 3384 9107 3392 9102
      3394 9104 3400 9102 3396 9099 3397 9097
      3400 9098

$$

BYB
1 follow-up statement
517 
WGUS74 KJAN 060158
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CDT MON AUG 5 2013

MSC011-060207-
/O.EXP.KJAN.FF.W.0107.000000T0000Z-130806T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOLIVAR MS-
858 PM CDT MON AUG 5 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR CENTRAL
BOLIVAR COUNTY...

HEAVY RAIN HAS PUSH OUT OF THE PREVIOUSLY WARNED AREA FOR THE 
PRESENT AND ANY PRIOR HIGH WATER LEVELS SHOULD NOW BE QUICKLY 
RECEDING.

LAT...LON 3397 9080 3382 9078 3361 9080 3364 9112
      3367 9111 3368 9103 3371 9107 3370 9110
      3378 9108 3378 9099 3384 9107 3392 9102
      3394 9104 3400 9102 3396 9099 3397 9097
      3400 9098

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 4:04 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Aug 5, 4:04 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT MON AUG 5 2013

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...

ITS BEEN ANOTHER HOT AND HUMID DAY ACROSS WESTERN/NORTHWESTERN
PORTIONS OF THE ARKLAMISS SOUTH OF A WEAK SURFACE BOUNDARY DRAPED
NEAR THE GOLDEN TRIANGLE. CONVECTION THIS AFTERNOON HAS BEEN FOCUSED
GENERALLY ALONG/EAST OF THE HWY 49 CORRIDOR FURTHER FROM THE
INFLUENCE OF THE SUBTROPICAL RIDGE SPRAWLED OUT ACROSS THE FAR
SOUTHERN PLAINS. MOST OF THIS ACTIVITY WILL WANE WITH THE LOSS OF
DAYTIME HEATING ALTHOUGH A FEW SHOWERS AND STORMS MAY PERSIST
THROUGH 9-10PM ACROSS NORTHEASTERN AREAS. A STRONG STORM OR TWO
PRODUCING WIND GUSTS OF 40-50 MPH OR SO WILL BE POSSIBLE THROUGH THE
FIRST PART OF THE EVENING.

A SIMILAR OVERALL SETUP WILL BE IN PLACE TOMORROW ALTHOUGH THE
AFOREMENTIONED BOUNDARY WILL HAVE RETREATED OFF TO OUR NE.
WESTERN/NORTHWESTERN AREAS LOOK TO GET QUITE WARM ONCE AGAIN/SIMILAR
TO TODAY/WHERE HEAT INDICES WILL LIKELY CLIMB ABOVE 105 DEGREES
DURING THE HEAT OF THE DAY. WENT AHEAD AND ISSUED A HEAT ADVISORY
FOR THESE AREAS THAT WENT INTO EFFECT THIS AFTERNOON SINCE WE'VE
ALREADY SEEN THESE CONDITIONS TODAY. OVERNIGHT...LOWS WILL STRUGGLE
TO GET TO 75 ALLOWING LITTLE RELIEF FROM THE HEAT. ITS VERY POSSIBLE
THE ADVISORY WILL NEED TO BE EXTENDED THROUGH MOST OF THE WEEK AS H5
HEIGHTS RISE AND SFC MOISTURE REMAINS HIGH. SHOWERS/STORMS TOMORROW
LOOK TO BE CONFINED ACROSS AREAS EAST OF THE MS RIVER ON THE
PERIPHERY OF THE UPPER RIDGE ALTHOUGH THE BEST COVERAGE MAY END UP
BEING ALONG/E OF I-55. JUST LIKE TODAY A FEW STRONG STORMS ARE NOT
OUT OF THE QUESTION AND WILL ADD THIS POTENTIAL TO THE AFTERNOON HWO.
THIS ACTIVITY WILL BE TIED TO DIURNAL HEATING AND IS EXPECTED TO
DIMINISH OVERNIGHT. REALLY NOT A WHOLE LOT OF CHANGE HEADED INTO WED
WITH THE BEST DIURNAL STORM COVERAGE ALONG/E OF I-55 DURING THE
AFTERNOON.

ONLY DIVERGENCE FROM GFS MOS WAS FOR TOMORROW WHERE HIGHS WERE
ADJUSTED DOWN A TAD EAST OF I-55...OTHERWISE GUIDANCE VALUES LOOKED
REASONABLE. /BK/

.LONG TERM...(THURSDAY THROUGH MONDAY)...

AS THE RIDGE BUILDS OVER THE FORECAST AREA LATER THIS WEEK...DIURNAL
CONVECTIVE POTENTIAL WILL DECREASE AND BE MOSTLY CONFINED TO THE
EASTERN PERIPHERY OF THE ARKLAMISS. ANY THUNDERSTORM ACTIVITY WOULD
LIKELY DISSIPATE QUICKLY BY EARLY EVENING GIVEN PRESENCE OF THE MID
LEVEL RIDGE AND POOR MID LEVEL LAPSE RATES. MODELS INDICATE SOME
SUPPRESSION/BREAKDOWN OF THE RIDGE AS WE GO LATER IN THE WEEK AND
INTO THE WEEKEND. THIS COULD ALLOW A SURFACE BOUNDARY TO PUSH A
LITTLE FARTHER SOUTH TOWARD NORTHERN PORTIONS OF THE FORECAST AREA
AND RESULT IN INCREASED MAINLY AFTERNOON/EVNG THUNDERSTORM
ACTIVITY...ESPECIALLY FOR NORTHERN/EASTERN PORTIONS OF THE AREA. IN
ADDITION...AN UPPER LEVEL TROUGH CROSSING THE GULF OF MEXICO COULD
INCREASE DIURNAL THUNDERSTORM ACTIVITY FOR SOUTHERN PORTIONS OF THE
ARKLAMISS THIS WEEKEND. INCREASED CLOUD COVER AND CONVECTION MAY HELP
TO TEMPER HEAT STRESS. /EC/

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE AT MOST LOCATIONS TODAY AND
TONIGHT. CIGS/VSBY IN THE VICINITY OF SCT TO NUMEROUS SHOWERS AND
TSTMS THIS AFTERNOON AND EVENING WILL BRIEFLY LOWER TO IFR/MVFR
LEVELS. THE PRIMARY LOCATION OF SHOWERS AND TSTMS WILL BE ALONG AND
EAST OF I-55 WITH MOST ACTIVITY ENDING BY 03Z. BRIEF DOWNPOURS CAN
ALSO BE EXPECTED THROUGH 03Z. PATCHES OF FOG WILL BE POSSIBLE AFTER
08Z. LCL MVFR VSBYS CAN BE EXPECTED IN FOG THROUGH 14Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  97  75  98 /  12  37  10  17
MERIDIAN      73  95  73  98 /  32  55  16  29
VICKSBURG     75  97  75  98 /  12  22   5  12
HATTIESBURG   74  95  76  98 /  23  51  11  33
NATCHEZ       75  95  75  97 /  12  23   5  13
GREENVILLE    75  98  75 100 /  17  24   8  12
GREENWOOD     74  97  75 100 /  31  39  16  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR MSZ018-019-025-034>036-
     040>043-047>049-053.

LA...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR LAZ007>009-015-016-
     023>025.

AR...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARZ074-075.

&&

BK/OLB
Hazardous weather outlook, Aug 5, 3:12 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT MON AUG 5 2013

MSZ026>033-037>039-044>046-050>052-054>058-063>066-072>074-062015-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
312 PM CDT MON AUG 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

ONE OR TWO STRONG...POSSIBLY SEVERE...THUNDERSTORMS WILL OCCUR THIS
AFTERNOON AND EARLY EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING. THE
MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 60 MPH AS WELL
AS SOME SMALL HAIL. BRIEF HEAVY DOWNPOURS CAN BE ANTICIPATED WITH
THESE STORMS.

HOT AND HUMID CONDITIONS ARE ALSO ANTICIPATED ACROSS THE REGION. THE
COMBINATION OF TEMPERATURE AND HUMIDITY WILL BRING HEAT INDEX VALUES
NEAR 105 DEGREES THIS AFTERNOON AND TUESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

ONE OR TWO STRONG THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON. THE
MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON.

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025-034>036-
040>043-047>049-053-062015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
WARREN-HINDS-RANKIN-CLAIBORNE-
312 PM CDT MON AUG 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND NORTHWEST AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

ONE OR TWO STRONG...POSSIBLY SEVERE...THUNDERSTORMS WILL BE POSSIBLE
EAST OF THE MISSISSIPPI RIVER THIS AFTERNOON AND EARLY EVENING. THE
MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 60 MPH AS WELL
AS SOME SMALL HAIL. BRIEF HEAVY DOWNPOURS CAN BE ANTICIPATED WITH
STRONG STORMS.

VERY HOT AND HUMID CONDITIONS ARE ALSO ANTICIPATED ACROSS THE
REGION. THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL BRING HEAT
INDEX VALUES BETWEEN 105 AND 110 DEGREES THIS AFTERNOON AND TUESDAY
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

LAZ026-MSZ059>062-062015-
CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
312 PM CDT MON AUG 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Special weather statement, Aug 5, 4:23 PM CDT, 2 hours 38 minutes before
MSZ026-029-052220-
WEBSTER MS-GRENADA MS-
423 PM CDT MON AUG 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT MON AUG 5 2013

...STRONG CLUSTER OF THUNDERSTORMS NORTHEAST OF GRENADA LAKE...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 50 MPH WIND
GUSTS WAS LOCATED 21 MILES NORTHWEST OF BELLEFONTAINE AT 422 PM
CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN GRENADA AND NORTH CENTRAL WEBSTER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3377 8950 3373 8944 3373 8920 3375 8919
      3374 8914 3374 8915 3359 8925 3372 8946
      3373 8944 3376 8948 3376 8951 3386 8968
      3388 8967 3387 8951
TIME...MOT...LOC 2122Z 301DEG 13KT 3389 8953

BYB
Special weather statement, Aug 5, 4:27 PM CDT, 2 hours 34 minutes before
MSZ031-033-039-052155-
OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-
427 PM CDT MON AUG 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT MON AUG 5 2013

...STRONG THUNDERSTORM PUSHING INTO NORTHWESTERN NOXUBEE COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 5 MILES SOUTH OF OKTOC AT 427 PM CDT...MOVING SOUTHEAST
AT 25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN LOWNDES...NOXUBEE AND SOUTHEASTERN OKTIBBEHA
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3313 8832 3296 8846 3320 8882 3329 8882
      3338 8874 3315 8831
TIME...MOT...LOC 2127Z 306DEG 27KT 3325 8871

BYB
Special weather statement, Aug 5, 4:56 PM CDT, 2 hours 5 minutes before
MSZ041-052225-
SHARKEY MS-
456 PM CDT MON AUG 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT MON AUG 5 2013

...STRONG STORM NEAR ROLLING FORK...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUTSS
WAS LOCATED 3 MILES SOUTH OF ANGUILLA AT 456 PM CDT...MOVING
SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL SHARKEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3293 9092 3297 9091 3305 9086 3298 9066
      3292 9066 3284 9076 3282 9076 3279 9080
      3288 9094
TIME...MOT...LOC 2156Z 299DEG 10KT 3292 9081

BYB
Special weather statement, Aug 5, 5:09 PM CDT, 1 hour 52 minutes before
MSZ036-052240-
HOLMES MS-
509 PM CDT MON AUG 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT MON AUG 5 2013

...STRONG THUNDERSTORM SOUTH OF TCHULA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED OVER HOWARD AT 509 PM CDT...MOVING SOUTHEAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL HOLMES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3297 8991 3290 9003 3297 9023 3310 9032
      3321 9015
TIME...MOT...LOC 2209Z 324DEG 12KT 3308 9017

BYB
Special weather statement, Aug 5, 5:24 PM CDT, 1 hour 37 minutes before
MSZ018-019-052325-
SUNFLOWER MS-BOLIVAR MS-
524 PM CDT MON AUG 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT MON AUG 5 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 11 MILES NORTHEAST OF SHELBY TO 6 MILES
NORTHWEST OF DEESON AT 524 PM CDT...MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3399 9065 3398 9044 3368 9045 3371 9113
      3378 9112 3378 9099 3384 9108 3393 9102
      3397 9110 3400 9101 3396 9098 3402 9099
      3403 9090 3409 9088 3412 9096 3412 9095
      3413 9066
TIME...MOT...LOC 2224Z 354DEG 15KT 3404 9063 3405 9095

MME
Special weather statement, Aug 5, 6:13 PM CDT, 48 minutes before
MSZ036-037-042-043-052345-
ATTALA MS-MADISON MS-HOLMES MS-YAZOO MS-
613 PM CDT MON AUG 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
613 PM CDT MON AUG 5 2013

...STRONG THUNDERSTORM JUST WEST OF PICKENS...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 5 MILES SOUTH OF EBENEZER AT 613 PM CDT...MOVING
SOUTHEAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EAST CENTRAL YAZOO...SOUTH CENTRAL HOLMES...NORTH CENTRAL
MADISON AND EXTREME SOUTHWESTERN ATTALA COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3277 8982 3266 9006 3294 9020 3302 9001
TIME...MOT...LOC 2313Z 332DEG 11KT 3290 9006

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:04 PM CDTSpecial Weather StatementJANMadison31 min
Aug 5, 8:21 PM CDTSpecial Weather StatementJANWarren59 min
Aug 6, 2:22 PM CDTSpecial Weather StatementJANWebster28 min
Aug 6, 2:57 PM CDTSpecial Weather StatementJANKemper28 min
Aug 6, 2:58 PM CDTSpecial Weather StatementJANLowndes, Oktibbeha47 min
Aug 6, 3:31 PM CDTSpecial Weather StatementJANGrenada44 min
Aug 6, 3:39 PM CDTSpecial Weather StatementJANLowndes61 min
Aug 6, 4:01 PM CDTFlash Flood WarningJANLowndes119 min
Aug 6, 4:39 PM CDTSpecial Weather StatementJANKemper, Winston61 min
Aug 6, 4:44 PM CDTFlash Flood WarningJANKemper, Neshoba, Noxubee, Winston2 hr
Aug 6, 5:05 PM CDTSpecial Weather StatementJANNewton30 min
Aug 6, 5:16 PM CDTSpecial Weather StatementJANLauderdale44 min
Aug 6, 5:34 PM CDTSevere Thunderstorm WarningJANLauderdale41 min
Aug 6, 6:12 PM CDTSpecial Weather StatementJANClarke28 min
Aug 6, 6:17 PM CDTFlash Flood WarningJANLauderdale118 min
Aug 6, 6:40 PM CDTFlash Flood WarningJANKemper, Neshoba, Winston95 min
Aug 6, 6:42 PM CDTSpecial Weather StatementJANClarke38 min

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.